MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160903
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia (at) ablation procedure with a octaray mapping catheter for which biosense webster¿s product analysis lab (pal) identified a electrode damaged.The electrode was observed lifted and displaced from its original position leaving internal components exposed.It was initially reported by the customer that the octaray was used in the procedure in conjunction with the vizigo sheath and there were no problems with the octaray itself.As such, the initial reported event with the octaray mapping catheter was not considered to be mdr reportable.On (b)(6) 2025, the bwi pal revealed that a visual inspection of the returned device found an electrode was observed lifted and displaced from its original position leaving internal components exposed.These findings were reviewed and assessed as mdr reportable as a malfunction since the integrity of the device has been compromised.
 
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection of the returned device was performed following j&j procedures.Visual inspection was performed, and damage was observed on the splines and rings.It was observed that one spline was stretched and two electrodes were damage.An electrode was observed lifted, and displaced from its original position leaving internal components exposed.The damage on the electrode and the spline, could be related to excessive force or manipulation during the procedure, however, this cannot be conclusively determined a manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.An issue was identified during the investigation.The potential cause of the damage on the electrode and the spline cannot be established.The instructions for use contain (ifu) the following warning and precaution: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion.Do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22683764
Report Number2029046-2025-02503
Device Sequence Number13129658
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(11)250313(17)280312(10)31604895L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160903
Device Lot Number31604895L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ SMCURVE, SHORT.
Patient SexUnknown